# SDR RRXA97184

- Difficulty date: June 10, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N921R
- Make and model: Doug DC-8-63F
- Aircraft serial: 46145
- System (JASC): 2730 · Elevator Control System
- Part: Damper Unit
- Part number: 56523805053
- Condition: Malfunctioned
- Location: Lt/Rt Elevator
- Stage of operation: CL
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

ELEVATOR HAS BUFFETING AS AIRSPEED INCREASES.  WHEN THE AIRPLANE IS BANKED AND ELEVATOR BACK PRESSURE IS APPLIED, BUFFET INCREASES, ON FINAL APPROACH FOR LANDING, FULL FLAPS, SPEED 160KTS BUFFETING IS ALSO FELT IF ELEVATOR BACK PRESSURE IS APPLIED.  NOTE:  PTC ON OR OFF HAS NO EFFECT.  WITH THE BUFFET THERE IS AN UNEXPLAINED HARD INPUT TO THE ELEVATOR, USUALLY NOSE DOWN.  CONTROL YOKE USUALLY MOVES 3 TO 5 FORWARD.  REMOVED AND REPLACED BOTH LEFT AND RIGHT HAND ELEVATOR DAMPER UNITS.  LEAK AND OPS CHECK GOOD IAW MM 27-30-5.
